Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 38, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Jan 16, 2011, 4:02 PM EST. It took effect at Jan 17, 2011, 4:00 AM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 4:02 PM EST (21:02 UTC)
- In effect from
- Jan 17, 2011, 4:00 AM EST
- Expired
- Jan 17, 2011, 10:32 PM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
769 WHUS73 KAPX 162102 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EST SUN JAN 16 2011 LHZ346>349-LMZ323-341-342-344-LSZ321-170515- /O.NEW.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 402 PM EST SUN JAN 16 2011 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ345-346-170515- /O.NEW.KAPX.GL.W.0038.110117T0900Z-110118T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 402 PM EST SUN JAN 16 2011 ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
170 WHUS73 KAPX 170321 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EST SUN JAN 16 2011 LHZ346>349-LMZ323-341-342-344-LSZ321-171130- /O.CON.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1021 PM EST SUN JAN 16 2011 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ345-346-171130- /O.CON.KAPX.GL.W.0038.110117T0900Z-110118T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1021 PM EST SUN JAN 16 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
086 WHUS73 KAPX 171031 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 531 AM EST MON JAN 17 2011 LMZ323-172200- /O.CAN.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/ /O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 531 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346>349-LSZ321-172200- /O.CAN.KAPX.GL.W.0038.110117T1200Z-110118T1200Z/ /O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 531 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344-172200- /O.EXT.KAPX.GL.W.0038.110117T1031Z-110118T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 531 AM EST MON JAN 17 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ345-346-172200- /O.CON.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 531 AM EST MON JAN 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-LSZ322-172200- /O.NEW.KAPX.SC.Y.0008.110117T1031Z-110118T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 531 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
309 WHUS73 KAPX 171610 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EST MON JAN 17 2011 LHZ346-180015- /O.UPG.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ /O.EXA.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1110 AM EST MON JAN 17 2011 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-342-344>346-180015- /O.CON.KAPX.GL.W.0038.000000T0000Z-110118T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1110 AM EST MON JAN 17 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-180015- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1110 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347>349-LSZ321-322-180015- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1110 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
920 WHUS73 KAPX 172101 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EST MON JAN 17 2011 LMZ341-342-344>346-180500- /O.EXT.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 PM EST MON JAN 17 2011 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346-180500- /O.EXT.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 401 PM EST MON JAN 17 2011 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-180515- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 401 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347>349-LSZ321-322-180515- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
522 WHUS73 KAPX 180332 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EST MON JAN 17 2011 LMZ341-342-344>346-181145- /O.CAN.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/ /O.EXA.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1032 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-181145- /O.CAN.KAPX.GL.W.0038.000000T0000Z-110118T0500Z/ /O.EXA.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1032 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-181145- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1032 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-347>349-LSZ321-322-181145- /O.CON.KAPX.SC.Y.0008.000000T0000Z-110118T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1032 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 16, 12:18 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 16, 12:18 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1218 PM EST SUN JAN 16 2011 .SYNOPSIS.../ISSUED AT 400 AM/ COLD NORTHWEST WINDS AHEAD OF SLOWLY BUILDING HIGH PRESSURE WILL CONTINUE TO BRING LAKE EFFECT SNOW SHOWERS TO THE TRADITIONAL SNOWBELTS OF NORTHERN MICHIGAN TODAY. ADDITIONAL ACCUMULATIONS SHOULD REMAIN ON THE LIGHT SIDE FOR THE MOST PART. WINDS WILL BECOME MORE SOUTHERLY TONIGHT...FOCUSING THE BEST LAKE EFFECT SNOW INTO PARTS OF EASTERN UPPER. ANOTHER AREA OF LOW PRESSURE MOVING OUT OF THE PLAINS MONDAY...WILL LIFT NORTH INTO THE GREAT LAKES TUESDAY...GENERATING ANOTHER ROUND OF ACCUMULATING SNOW ACROSS NORTHERN MICHIGAN. AJS && .SHORT TERM.../ISSUED AT 1100 AM/...THIS AFTERNOON BROAD TROUGHING ACROSS THE EASTERN HALF OF THE COUNTRY WITH RIDGING WEST. HIGH PRESSURE AT THE SFC IS ROLLING ON THROUGH THIS AFTERNOON. 1000-850MB WINDS HAVE REALLY TAPERED OFF A BIT EARLIER AND THE LIGHT SNOWS THAT WERE PENETRATING INLAND HAVE KEPT CLOSE TO THE IMMEDIATE COASTAL COUNTIES. WITH WINDS ALREADY SHIFTING WEST THE BEST CHANCES FOR SEEING SNOW WILL BE FAR NW LOWER MICHIGAN....AND WHITEFISH POINT IN CHIPPEWA COUNTY. FLURRIES WILL BE COMMON IN MANY OTHER AREAS...BUT ALL-IN-ALL...JUST A MOSTLY CLOUDY DAY. IT'S INTERESTING THAT AREA RADARS...ESPECIALLY CHICAGO AND GRAND RAPIDS...ARE SHOWING THE LIGHT SNOWS ARE OUT OVER THE LAKE. WE WILL LIKELY TRANSITION TO THIS SCENARIO INTO THE EVENING WITH 1000-850MB WINDS FALL OFF TO 5 KNOTS OT SO. THE EXPECTED LAND BREEZE WILL BE AROUND FOR A BIT...BEFORE THE LOW LEVEL WINDS INCREASE AND CONTINUE TO BACK OUT OF THE SOUTHWEST THEN SOUTH. 1000-850MB SPEEDS ARE EXPECTED TO REACH 20 KNOTS BY LATE TONIGHT. THIS WILL BRING THE MID LAKE SNOW SHOWERS INLAND TO WESTERN MACKINAC COUNTY (POSSIBLY PORTIONS OF WESTERN CHIPPEWA EARLY THIS EVENING). NOT EXPECTING ACCUMULATIONS TO BE ALL THAT GREAT BASED ON NEW FORECAST SOUNDINGS SHOWING EVEN LESS OF AN INVERSION HEIGHT AROUND 3000 FEET (AS TEMPERATURES ALOFT WARM). NEVERTHELESS...SNOW WILL BE COMING ASHORE...WITH MAYBE 2 INCHES AT MOST IN THE FARTHEST WEST REACHES OF MACKINAC COUNTY. LESS FURTHER EAST. TEMPERATURES OFF TO A SLOW START TODAY...WITH THE COLD DRAINAGE FLOW OUT OF ONTARIO LAST NIGHT. HIGHS WILL STRUGGLE TO REACH 10 DEGREES IN EASTERN CHIP/MACK...WHILE TEENS WILL BE COMMON ELSEWHERE. SMD && .LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND MAIN FCST CONCERN THRU MIDWEEK CLEARLY CENTERED ON ACCUMULATING SNOW POTENTIAL FROM LATE TONIGHT THRU TUESDAY EVENING...AS AFOREMENTIONED STRONG PACIFIC JET ENERGY PLOWS INTO THE WESTERN CONUS...SUPPORTING MID CONTINENT AMPLIFICATION OF VARIOUS WAVES RIDING THRU THE FLOW. FIRST THINGS FIRST...FOCUS INTO TONIGHT/EARLY MONDAY IS CENTERED ON POSSIBLE DEVELOPING MID LAKE MICHIGAN SNOW BAND...AS LOW LEVEL FLOW REGIME CONTINUES TO BACK MORE SOUTHERLY WITH HIGH PRESSURE EXITING INTO THE NORTHEAST/MID ATLANTIC STATES. FIRST HALF OF THE NIGHT SHOULD BE RATHER QUIET WITH ANY LINGERING FLURRIES INTO THE EVENING BEING KICKED OFFSHORE IN SOUTHWEST FLOW...BEFORE MAJORITY OF GUIDANCE SUGGESTS THE DEVELOPMENT OF STRONG SNOW BANDING OVER LAKE MICHIGAN...INCREASINGLY ADVECTING NORTH THRU MIDDAY MONDAY. CONSENSUS FLOW (WEIGHTED TOWARD LOCAL WRF GUIDANCE) AROUND 180 DEGREES SUGGESTS MAIN SNOW BAND SHOULD AFFECT PRIMARILY FAR WESTERN MACKINAC COUNTY UP INTO LUCE COUNTY...JUST HUGGING THE CHIPPEWA COUNTY BORDER. PARAMETERS ARE ACTUALLY QUITE IMPRESSIVE FOR A TIME LATE TONIGHT INTO ESPECIALLY MIDDAY MONDAY AS DEEP LAYER MOISTURE INCREASES...AND LAKE INDUCED OMEGA BULLSEYES THE DGZ...SUGGESTIVE THAT SOME ADVISORY AMOUNTS MAY WELL BE ACHIEVED...MAINLY WEST OF EPOUFETTE/REXTON AREAS. SINCE THIS REMAINS A PERIOD 2/3 TYPE EVENT...AND QUESTIONS LINGER ON DEVELOPMENT TIMING OF EXPECTED BANDING...WILL DEFER ANY HEADLINE DECISIONS TO THE INCOMING SHIFT TODAY. BIGGER STORY FOR THE REMAINDER OF THE AREA WILL COME LATER MONDAY INTO TUESDAY...AS SERIES OF PACIFIC SHORTWAVES BEGIN TO AMPLIFY THRU THE CENTRAL PLAINS/MIDWEST. GUIDANCE STILL STRUGGLING ON EXACT DEGREE OF AMPLIFICATION TO OCCUR...BUT GIVEN VERY STRONG PACIFIC FLOW PATTERN INTO THE WESTERN CONUS AND HISTORY OF SIMILAR SYSTEMS THE PAST FEW MONTHS...HAVE TO SIDE WITH MORE AMPLIFIED GFS SCENARIO...SUPPORTING A BIT OF A STRONGER SFC REFLECTION TRACKING FROM SOMEWHERE IN IOWA MONDAY EVENING TO SOUTHERN MICHIGAN BY TUESDAY EVENING. INTERESTING TO NOTE NEARLY ALL MEMBERS OF THE 00Z GEFS SUITE SUPPORT THIS NOTION AS WELL...AND NOT REALLY SURPRISING GIVEN IMPRESSIVE SATELLITE APPEARANCE OF OUR WAVE OFF THE PAC NORTHWEST COAST THIS MORNING. SREF GUIDANCE HAS POINTED TO A BIT OF A STRONGER SOLUTION THE PAST FEW DAYS AS WELL. EVEN WHILE SOME QUESTIONS STILL REMAIN...GOING CATEGORICAL POPS STILL IN ORDER AS AXIS OF MODEST 850-500MB QG UPWARD FORCING CROSSES THE AREA INTO MONDAY EVENING...WHILE RATHER STRONG PUSH OF WARM ADVECTION ASCENT (285-295K) SHOULD FUEL A DECENT AXIS OF PRECIP THRU THE REGION. GIVEN STRONGER/MORE AMPLIFIED PREFERRED SOLUTION...LAKE ENHANCEMENT POTENTIAL DECREASES WITH TIME AS IMPRESSIVE SURGE OF "WARMTH" APPROACHES THE AREA...WITH H85 TEMPS SOARING INTO THE LOW SINGLE DIGITS BELOW ZERO. IN FACT...SHOULD SYSTEM END UP EVEN MORE AMPLIFIED...CAN EVEN ENVISION SOME PTYPE CONCERNS ACRS THE FAR SOUTH...CERTAINLY SOMETHING TO KEEP AN EYE ON. AT THIS POINT... ENVISION A WIDESPREAD 2-5 INCH ADVISORY TYPE EVENT...PERHAPS HIGHER IF UPR SYSTEM AMPLIFIES MORE AND SLOWS DOWN. GOING FCST COVERS THIS IDEA WELL AND HAVE MADE ONLY MINIMAL CHANGES SINCE THERE ARE LIKELY STILL SOME THINGS TO SORT OUT WITH FUTURE MODEL GUIDANCE. NO CHANGES MADE BEYOND TUESDAY...BUT 00Z OPERATIONAL GUIDANCE HAS STRONGLY BACKED OFF EARLIER IDEAS OF IMPRESSIVE ARCTIC INTRUSION THRU THE GREAT LAKES INTO LATE WEEK. SOMETHING TO KEEP AN EYE ON OVER THE NEXT FEW DAYS...AS GUIDANCE IS REALLY STRUGGLING IN THIS FLOW REGIME. LAWRENCE && .MARINE.../ISSUED AT 1100 AM/ HIGH PRESSURE BUILDING THROUGH THE REGION HAVE ALREADY ENSURED A RETURN TO LIGHTER WINDS AND LOWERING WAVES. ALLOWED THE SMALL CRAFT ADVISORY TO EXPIRE. WINDS WILL SHIFT TO THE SOUTHWEST AND BEGIN INCREASING LATE TONIGHT AS THE HIGH MOVES INTO THE MID ATLANTIC STATES...AND LOW PRESSURE BEGINS TO TAKE SHAPE ACROSS THE CENTRAL PLAINS AND MIDWEST. WINDS WILL FURTHER STRENGTHEN OUT OF THE SOUTH TO SOUTHWEST MONDAY/MONDAY NIGHT...WITH THE POTENTIAL FOR GALE FORCE WINDS ON AT LEAST PORTIONS OF THE NEARSHORE WATERS...MOST LIKELY ON LAKE MICHIGAN GIVEN PROLONGED FETCH. AS THE LOW ADVANCES EAST OF THE AREA ON TUESDAY...WINDS WILL SHIFT NORTHWEST AND BEGIN TO DECREASE...THOUGH REMAIN ON THE GUSTY SIDE AS COLDER AIR FILTERS BACK INTO THE REGION. LAWRENCE && .AVIATION.../ISSUED AT 1213 PM/...VALID FOR 18Z TAFS HIGH PRESSURE WILL BUILD THROUGH THE REGION INTO TONIGHT...WITH WINDS LIGHTENING AND COVERAGE OF LAKE EFFECT SNOW MOVING OUT OVER THE LAKE. A FEW FLURRIES/LIGHT SNOW SHOWERS TO CONTEND WITH AT PLN/TVC...BUT NOT EXPECTING MUCH IN THE WAY OF MVFR CONDITIONS TOUGH OUTSIDE OF A VERY BRIEF PERIOD. THUS...WILL KEEP THIS OUT OF THE TAFS. SOLID OVC040 DECK ALL TERMINALS. WINDS WILL BE VERY LIGHT INTO THIS EVENING BUT THEN START TO KICK UP A LITTLE OVERNIGHT AND ESPECIALLY TOMORROW...AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE OF A CLIPPER SYSTEM. THIS SYSTEM WILL BRING DEVELOPING SNOWS TO ALL TERMINALS BY NOON WITH MVFR/IFR CONDITIONS RIGHT AT THE END OF THIS TAF PERIOD. SMD && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jan 16, 3:49 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EST SUN JAN 16 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 PM EST SUN JAN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT LOCALIZED MODERATE ACCUMULATIONS OF SNOWFALL IS POSSIBLE LATE TONIGHT ACROSS FAR WESTERN PORTIONS OF MACKINAC COUNTY...MAINLY WEST OF M-117. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MODERATE ACCUMULATIONS OF ADDITIONAL SNOWFALL IS EXPECTED AREAWIDE MONDAY AFTERNOON THROUGH THE DAY ON TUESDAY. A PERIOD OF SOUTHERLY GALE FORCE WINDS IS POSSIBLE ACROSS PORTIONS OF THE NEARSHORE WATERS LATE TONIGHT THROUGH MONDAY NIGHT. NORTHWESTERLY GALES ARE ALSO POSSIBLE TUESDAY ON ALL NORTHERN MICHIGAN NEARSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OVER THE NEXT FEW DAYS. LAWRENCE/SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.